Discussions By Condition: I cannot get a diagnosis.

Undiagnosed rash.. Acne Eczema?!

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: Yoruichi
  • April 23, 2012
  • 04:38 AM

Dear All,

I am writing this post hoping to find somebody that can help me in getting me an answer to my question.. I have a facial rash that started to develop last year September.. My doctor told me that it was acne.. He found that the symptoms were clear as day.. He provided me with some antibiotics and a gel called Differin.. Which is supposed to dry out your pimples and anything else concerning the " acne"..

As I used the differin I did not notice any changes in the rash.. I went back after a while and my doctor decided to give me prednison for a week.. Which did ok.. the rash disappeared only to come back less than a week after finishing the prednison treatment..

I went back and told him I wanted to see a dermatologist and he denied me a referral card and told me I needed to be on antibiotics for 6 weeks.. I did what I had to do and during those 6 weeks my " acne" went away and came back and went away only to come back again.. So the antibiotics didn't do anything for the "acne" to disappear..

I then showed him my face again.. This time I waited for the rash to look its worst so he could not deny me a referral..

I went to the dermatologist and all she had to say was oh.. you have colored skin.. yes colored people tend to have eczema.. does anybody in your family have or has had eczema.. I told her yes (my grandma had eczema as a child but it went away as she got older.. as did my uncle).. She figured that it had to run in the family and gave me this fatty cream..

After a few weeks I had to get back and my face broke out.. Horribly.. and she gave me a cream called Floxovate.. or better known as Cutivate.. Which is a very agressive corticosteroid cream.. At first it seemed to help.. However, over time I have noticed that the Flixovate didn't work as well as I thought it did..

Whenever the rash flares up and I put on the flixovate it is supposed to disappear within 2 to 3 days..This doesn't happen..

I decided to visit an allergy specialist since I am allergic to dust mites.. I figured that maybe the rash had something to do with an allergy that has not yet been identified.. The tests didn't show anything I didn't know.. The specialist also assured me that the rash on my face is not related to any kind of allergy.. He also told me that he thought it might be acne..

Which now leaves me confused.. Does anybody else have this problem? And does he or she have a solution for it

The picture in this post is day 3 of the flare up.. the rash is situated under my eyes.. on my chin and a little on the centre of my forehead..The rash leaves scars and is sometimes soar when I try to touch it..(not all bumps though) The rash also tends to worsen through the day I might wake up in the morning looking ok and at the end of the day some of the bumps have grown big or extremely red and often have multiplied.. The rash is always there.. and when it goes away it only stays away for a week..

I hope somebody can help me out..

Thanking you in advance..

PS: I'm sorry for the long post..

Reply Flag this Discussion

2 Replies:

  • i had something similar. for me it turned out to be dermatitis herpatiformis or Durings disease. turns out what causes it is celiacs disease.i had the same problem with doctors treating me for acne ect... but nothing really helped untill i after 2 years and thousands spent i finally found the right doctor who did some testing figured it out. might be worth a shot. i'm thinking it be could be something your ingesting. also could be sugar causing yeast to thrive in your body. worth checking out.
    Sher-brown 1 Replies Flag this Response
  • Dear Sher-Brown,Thank you so much for sharing your experience with me.. I will make sure to mention it to my dermatologist.. I am sure it will be helpful in some way.. Thanks again!
    Yoruichi 1 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?